Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 118, NWS Mobile, AL

July 10, 2019Greene County, Perry County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jul 10, 2019, 4:30 PM CDT for Greene County, Perry County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2019, 4:30 PM CDT (21:30 UTC)
Expired
Jul 10, 2019, 5:00 PM CDT
In force
30 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Greene County, MS, Perry County, MS

The radar

The Mobile radar (KMOB), 69 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1807 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1807 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

496 
WUUS54 KMOB 102130
SVRMOB
MSC041-111-102200-
/O.NEW.KMOB.SV.W.0118.190710T2130Z-190710T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
430 PM CDT Wed Jul 10 2019

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southeastern Perry County in southeastern Mississippi...
  Southwestern Greene County in southeastern Mississippi...

* Until 500 PM CDT.

* At 429 PM CDT, a severe thunderstorm was located 6 miles east of
  McLain, or 10 miles west of Leakesville, moving west at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  McLain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3121 8865 3103 8861 3100 8882 3100 8883
      3099 8884 3097 8898 3115 8900
TIME...MOT...LOC 2129Z 077DEG 28KT 3111 8872 

HAIL...0.75IN
WIND...60MPH
 
$$

JLH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:07 PM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jul 10, 12:07 PM CDT, 4 hours 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1207 PM CDT Wed Jul 10 2019

.DISCUSSION...See updated information for land areas and aviation
discussion below.

&&

.UPDATE...Current forecast has been updated to reflect less than
anticipated heating over the coastal counties of Florida and
Alabama and cooler than anticipated temperatures. Have bumped high
temperatures down these areas, with mid 80s tapering upwards to
mid 90s as one moves inland in the forecast for today. Updates
have been sent. /16

&&

.AVIATION...
18Z issuance...IFR CIGS along the coast have risen to general MVFR
to VFR conditions across the forecast area at this time. Am
expecting general VFR conditions to drop to low end MVFR at times
as showers and thunderstorms develop this afternoon and last into
the evening hours. Greatest coverage is expected to be closer to
the coast. General east to southeast winds around 10 knots
expected into the evening hours.

Tonight into Thursday, bands of rain will likely impact coastal
counties at times as a system passes south of the area. MVFR
rising to VFR conditions are expected as one moves inland from the
coast through the morning, with low to mid MVFR conditions
expected in the rain bands. Easterly winds around 10 knots are
expected to continue into the morning hours along the coast,
lighter as one moves inland. /16

&&

.PREV DISCUSSION... /issued 642 AM CDT Wed Jul 10 2019/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...Showers and thunderstorms will increase through the
day brief reductions in visbys and cigs. Coverage will decrease
tonight with VFR conditions expected. /13

PREV DISCUSSION... /issued 519 AM CDT Wed Jul 10 2019/

NEAR TERM /Now Through Wednesday night/...A broad area of low
pressure across the northeast Gulf is expected to drift west
southwest through tonight. Conditions are favorable for development
of this low and there is a 90 percent chance of tropical cyclone
formation over the next 48 hours. Please see the latest from the
National Hurricane Center for updates on this system.

As the low moves west, southerly flow will increase across the
area. Increasing moisture combined with daytime heating and a weak
trough extending northward from the low will lead to scattered to
numerous showers and thunderstorms developing by this afternoon.
The additional clouds and precip will keep heat index values below
advisory criteria. However, a few areas could approach near 105. /13

SHORT TERM /Thursday Through Friday night/...The focus through
the short term period will of course be on 92L, which NHC gives
90% odds on becoming a tropical cyclone by Thursday. The
associated area of low pressure will continue to slowly move
westward across the northern Gulf of Mexico Thursday into Thursday
night, and is forecast to be centered around 60 nm offshore south
of the Louisiana coast by 12Z Friday. This morning's operational
deterministic model trends have shifted farther to the west with
the track of the system Friday and Friday night, generally
trending toward a deeper/more intense area of low pressure moving
toward south central and southwest Louisiana into Saturday. There
is still plenty of uncertainty on the eventual track of the system
and trends will be monitored closely.

A southeasterly to southerly low to mid level flow pattern will
continue to bring deep moisture northwestward across our forecast
area Thursday and Friday on the northeastern quadrant of the low
pressure system. Precipitable water values look to average between
2" and 2.25" across our area both days. We expect numerous to
widespread bands of showers and thunderstorms, some capable of
producing very heavy downpours and gusty winds, to spread across
our region both Thursday and Friday, and we will keep POPs in the
70-80% range both afternoons. There will be at least a marginal or
limited threat of excessive rainfall and associated flooding
across our area going into the latter part of the week, especially
across southern parts of the region. Backed low level flow in the
favorable northeastern quadrant will support rotating storms in
bands of convection moving ashore both Thursday and Friday, and we
will need to monitor for a brief tornado threat near the coast
both days. SPC has outlooked a Marginal risk of severe weather for
low probabilities of damaging wind and a tornado near the coast
Thursday and Friday. The primary concern will be a HIGH risk of
rip currents along the beaches late this week as persistent
onshore flow and swell propagate toward the coastline. Surf will
also increase along beaches late this week and into the weekend,
and a High Surf Advisory may also eventually become necessary by
Friday and Saturday. We will also be in more of a spring tidal
cycle with higher daily tidal ranges Friday, Saturday, and
Sunday. With continued moderate to occasionally strong southerly
flow, we will need to monitor for minor coastal flooding around
times of high tide (early morning hours) Friday through the
weekend. /21

LONG TERM /Saturday Through Tuesday/...The low pressure system
moves northward into Louisiana this weekend. A deeply moist
airmass remains entrenched across our region Saturday and Sunday,
and will continue high POPs both days. The latest coordinated QPF
forecast has storm total rainfall amounts between 3-6" with
locally higher totals expected along the coast and stretching into
southeast MS through the weekend. We will be closely monitoring
the heavy rainfall/flooding threat. If the low pressure system
tracks a little farther west than anticipated, rainfall amounts
may trend downward some with later forecasts. It currently appears
that we will trend more to our typical isolated to scattered
summer time scattered convective coverage by early next week. /21

MARINE...A developing area of low pressure will track westward
over the northern Gulf through the end of the week. A strong
southeast to southerly flow will develop by early Thursday along
with building seas will continue through the end of the week as the
low moves south of Louisiana coast. Stay tuned to for further
updates on the developing system over the northern Gulf later this
week.

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Thursday morning through late
     Saturday night for ALZ265-266.

FL...High Rip Current Risk from Thursday morning through late
     Saturday night for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory from 1 AM Thursday to 7 PM CDT Saturday for
     GMZ631-632-650-655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 10, 4:57 AM CDT, 11 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
457 AM CDT Wed Jul 10 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-111000-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
457 AM CDT Wed Jul 10 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms will today.
Although widespread organized severe weather is not expected, a
few storms could become strong with gusty straight line winds,
frequent lightning, and locally heavy rainfall being the main
threats.

There is a moderate risk of rip currents today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A High Rip Current Risk is in effect for coastal portions of
Alabama and the western Florida panhandle beginning 7:00 AM CDT
Thursday until 4:00 AM CDT Sunday.

Locally heavy rainfall, possibly leading to some minor flooding
in low lying areas, will be the main concern with scattered to
numerous showers and thunderstorms Wednesday through Saturday.
Gusty straight line winds will also be possible with with some of
the heavier showers and thunderstorms in the extended period.

.SPOTTER INFORMATION STATEMENT...

Please go to weather.gov/mob for additional information.

Activation of SkyWarn severe spotter networks is not expected
through Tuesday.

GMZ630>636-650-655-670-675-111000-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
457 AM CDT Wed Jul 10 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for the Alabama and western
Florida waters out 60 nm, southern Mobile Bay, Mississippi Sound
beginning 1:00 AM CDT Thursday.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Small Craft Advisory is in effect for the Alabama and western
Florida waters out 60 nm, southern Mobile Bay, Mississippi Sound
until 7:00 PM CDT Saturday.

In the hours before

Special weather statement, Jul 10, 2:27 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
227 PM CDT Wed Jul 10 2019

FLZ203-205-102030-
Okaloosa Inland FL-Santa Rosa Inland FL-
227 PM CDT Wed Jul 10 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN OKALOOSA AND EAST CENTRAL SANTA ROSA COUNTIES UNTIL 330 PM
CDT...

At 226 PM CDT, the strong thunderstorm was located 8 miles southwest
of Crestview, moving west at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3069 8648 3051 8662 3061 8698 3088 8683
TIME...MOT...LOC 1926Z 102DEG 10KT 3065 8665
Special weather statement, Jul 10, 3:33 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Mobile AL
333 PM CDT Wed Jul 10 2019

ALZ264-266-FLZ201>204-102130-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
333 PM CDT Wed Jul 10 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN...WEST CENTRAL SANTA ROSA AND SOUTHWESTERN
ESCAMBIA COUNTIES UNTIL 430 PM CDT...

At 332 PM CDT, the strong thunderstorm was located over Ensley,
moving west at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez, Pace,
Milton, Goulding, Lillian, Myrtle Grove, Elberta, Pea Ridge and
Floridatown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3073 8748 3065 8703 3052 8711 3058 8718
      3057 8719 3049 8715 3040 8721 3038 8731
      3037 8731 3036 8744 3040 8742 3043 8734
      3045 8736 3047 8742 3044 8739 3036 8747
      3034 8760 3036 8760 3034 8764
TIME...MOT...LOC 2032Z 092DEG 14KT 3052 8727
Special weather statement, Jul 10, 3:38 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
338 PM CDT Wed Jul 10 2019

ALZ059-060-FLZ203-205-102145-
Escambia AL-Covington AL-Okaloosa Inland FL-Santa Rosa Inland FL-
338 PM CDT Wed Jul 10 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA...SOUTHWESTERN COVINGTON...NORTHERN OKALOOSA
AND EASTERN SANTA ROSA COUNTIES UNTIL 445 PM CDT...

At 338 PM CDT, the strong thunderstorm was located 5 miles southwest
of Laurel Hill, or 10 miles north of Crestview, moving west at 15
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Laurel Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3096 8639 3077 8646 3083 8688 3110 8673
TIME...MOT...LOC 2038Z 102DEG 15KT 3089 8651

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 12:32 PM CDTFlash Flood WatchMOBGeorge, Greene, Perry, Stone, Wayne5 days
Jul 10, 4:55 PM CDTSevere Thunderstorm WarningMOBPerry, Stone50 min
Jul 10, 5:33 PM CDTSpecial Weather StatementMOBStone27 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.